MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.010.405
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 that the proximal femoral nail antirotation (pfna) was implanted, however upon attempting to utilize the distal locking option through the aiming arm, the drill missed the screw hole and hit the nail.There was a surgical delay of thirty (30) minutes and the procedure was completed successfully.This report is for one (1) radiolucent insertion handle f/trochanteric fixation nails.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part 03.010.405, lot l160089: manufacturing site: haegendorf.Release to warehouse date: december 06, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.H3, h6: a product investigation was completed: the device received in used condition.Some scratches are present on the device; however, it looks able to properly function.Furthermore, all the engraved letters and symbols are still clearly visible and performed according to drawing valid when the device was manufactured.Functional tests were performed; the device passed all the tests performed and for this reason the complaint could not be replicate.The relevant documents were reviewed.The manufacturing process was executed according to the analyzed documents and no anomalies were identified.According to evidence is not possible to address the final root cause to a manufacturing issue.Most likely a mishandling of the device led to the opening of this complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: the surgery was successfully completed using an alternate aiming arm from the second set.

Brand Name
RADIOLUCENT INSERTION HANDLE F/TROCHANTERIC FIXATION NAILS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10666176
Report Number8030965-2020-07847
Device Sequence Number3656865
Product Code LXH
UDI-Device Identifier07611819349421
UDI-Public07611819349421
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.405
Device Lot NumberL160089
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 09/21/2020
Supplement Date Received by Manufacturer10/14/2020
11/26/2020
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date11/08/2020
12/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1